Pennsylvania, 2006Hail in Pennsylvania, April 12, 2006
April 12, 2006 · NWS PBZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 12, 1:49 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 12, 1:49 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT WED APR 12 2006
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
SHORT WAVE TROUGH WILL SWING ACROSS THE GREAT LAKES TONIGHT AND INTO
NEW ENGLAND THURSDAY. EXPECT A COLD FRONT TO PUSH ACROSS THE
FORECAST AREA LATE THIS EVENING. WILL GO WITH LIKELY POPS FOR
SHOWERS AND THUNDERSTORMS THIS EVENING...TAPERING TO A CHANCE OF
SHOWERS LATE TONIGHT. THURSDAY SHOULD BE DRY AS WEAK SURFACE RIDGE
BUILDS IN.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
THROUGH THE EXTENDED PORTION OF THE FORECAST WE REMAIN IN A MILD
FLOW ALOFT WITH THE PACIFIC BEING OUR SOURCE REGION. TEMPS WILL
REMAIN AT OR ABOVE NORMAL. SHORT WAVES MOVING THROUGH THE MEAN FLOW
WILL BRINGS SHOWERS AND TSTMS TO OUR REGION FROM TIME TO TIME. SEE
FORECAST FOR DETAILS OF TIMING.
&&
.AVIATION...
A COLD FRONT WILL PUSH EASTWARD THROUGH THE FORECAST AREA LATE THIS
EVENING. AHEAD OF THE FRONT...EXPECT SCATTERED CUMULUS AROUND 4000
FEET WITH BROKEN CLOUDS AROUND 8000 FEET. SURFACE WINDS WILL BE FROM
THE SOUTHWEST AT 15 KT GUSTING TO 25 KT AT TIMES. CONDITIONS WILL
LOWER TO MVFR CEILINGS AND VISIBILITIES IN SCATTERED SHOWERS AND
THUNDERSTORMS UNTIL FRONTAL PASSAGE.
BEHIND THE FRONT EXPECT SCATTERED CLOUDS AROUND 3500 FEET WITH
VISIBILITY REDUCED TO MVFR IN AREAS OF FOG...MAINLY BETWEEN 08Z AND
13Z THURSDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 12, 7:55 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
855 AM EDT WED APR 12 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-131300-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
855 AM EDT WED APR 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
EAST CENTRAL OHIO THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A COLD FRONT AND MOVE EASTWARD ACROSS
THE UPPER OHIO VALLEY REGION. SOME OF THE STORMS MAY CONTAIN
DAMAGING WINDS AND HAIL...ESPECIALLY OVER EAST CENTRAL OHIO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 12, 4:07 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EDT WED APR 12 2006
PAZ021-029-122200-
ALLEGHENY PA-WASHINGTON PA-
507 PM EDT WED APR 12 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ALLEGHENY AND WASHINGTON...
AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A SHORT LINE OF THUNDERSTORMS EXTENDING FROM 5 MILES
NORTHEAST OF FLORENCE TO 3 MILES SOUTH OF BURGETTSTOWN...OR ALONG A
LINE EXTENDING FROM RACCOON CREEK STATE PARK TO 3 MILES SOUTH OF
BURGETTSTOWN...MOVING EAST AT 45 MPH.
THESE STORMS MAY PRODUCE SOME PEA SIZE HAIL AND WIND GUSTS OF 45 TO
50 MPH THROUGH 6 PM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE
SOUTHERN ALLEGHENY AND NORTHERN WASHINGTON COUNTY.
MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.
PLEASE REPORT HALF INCH HAIL OR STRONG WIND TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, Apr 12, 4:22 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT WED APR 12 2006
OHZ069-122200-
MONROE OH-
522 PM EDT WED APR 12 2006
...THUNDERSTORMS...
THUNDERSTORMS TO CONTINUE MOVING THROUGH THE FOLLOWING
COUNTY...MONROE.
AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A THUNDERSTORMS 5 MILES SOUTHWEST OF LEWISVILLE...OR ABOUT
5 MILES SOUTH OF SUMMERFIELD...MOVING EAST AT 40 MPH.
THIS STORM MAY PRODUCE MARBLE SIZE HAIL AND WIND GUSTS OF 40 TO 50
MPH THROUGH 6 PM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ANTIOCH...BENWOOD...CAMERON...GRAYSVILLE...HANNIBAL...LEWISVILLE...
ROUND BOTTOM AND WOODSFIELD
MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.
PLEASE REPORT HALF INCH HAIL AND STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, Apr 12, 6:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT WED APR 12 2006
PAZ007>009-013-014-130000-
BUTLER PA-FOREST PA-LAWRENCE PA-MERCER PA-VENANGO PA-
701 PM EDT WED APR 12 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...FOREST...MERCER...BUTLER AND LAWRENCE...
AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 34 MILES
WEST OF FARRELL TO 26 MILES NORTH OF MAURICE K GODDARD STATE
PARK...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF HOMEWORTH TO
26 MILES NORTH OF MAURICE K GODDARD STATE PARK...MOVING EAST AT 50
MPH.
THESE STORMS WILL PRODUCE SOME GUSTY WIND AND HAIL. BE ALERT FOR
ESCALATION TO SEVERE LEVELS.
MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.
15
Hail, Mercer
- When
- April 12, 6:20 PM EST to 6:30 PM EST
- Where
- Mercer County, Greenville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.417, -80.383
Large hail reported in Greenville, Sharpsville, and Jamestown between 720 and 730 PM EDT.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Indiana, April 12, 2006$100,000 · 1 event
- Flooding in Nevada, April 12 to 17, 2006$30,000 · 2 events
- Hail and Damaging Wind in Ohio, April 12, 2006$12,000 · 1 in hail · 19 events
- Damaging Wind in Michigan, April 12, 2006$20,000 · 60 kt wind · 1 event
- High Surf in Hawaii, April 12 to 17, 20069 events
- Marine Thunderstorm Winds in Lake Erie, April 12, 20068 events
- Hail in Arkansas, April 12, 20061.75 in hail · 5 events
- Hail in Arkansas, April 12, 20061.25 in hail · 3 events
- Hail in Arkansas, April 12, 20061.75 in hail · 3 events
- Hail in Ohio, April 12, 20061 in hail · 3 events
- Hail in Arkansas, April 12, 20061.25 in hail · 2 events
- High Wind in Alaska, April 12 to 13, 200675 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501283.